Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 286, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 26, 2010, 5:19 AM CDT for Randolph County, Illinois. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 26, 2010, 5:19 AM CDT (10:19 UTC)
- Expired
- Oct 26, 2010, 5:42 AM CDT
- In force
- 23 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Randolph County, IL
The radar
The St Louis radar (KLSX), 122 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 5:26 AM CDT | TSTM WND GST 45 | 1 E Sparta, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 25, 10:03 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.3 hours before the alert went out and 339 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
412
WUUS53 KLSX 261019
SVRLSX
ILC157-261100-
/O.NEW.KLSX.SV.W.0286.101026T1019Z-101026T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
519 AM CDT TUE OCT 26 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN RANDOLPH COUNTY IN SOUTHWEST ILLINOIS...
* UNTIL 600 AM CDT
* AT 517 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TILDEN TO CHESTER...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
COULTERVILLE...STEELEVILLE...PERCY...WELGE AND ROCKWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3787 8965 3784 8966 3782 8969 3783 8973
3785 8975 3788 8981 3820 8969 3820 8959
3795 8960
TIME...MOT...LOC 1019Z 270DEG 39KT 3820 8963 3786 8978
WIND...HAIL 70MPH <.75IN
$$
BROWNING1 follow-up statement
096
WWUS53 KLSX 261042
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
542 AM CDT TUE OCT 26 2010
ILC157-261051-
/O.CAN.KLSX.SV.W.0286.000000T0000Z-101026T1100Z/
RANDOLPH IL-
542 AM CDT TUE OCT 26 2010
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANDOLPH COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER GUSTY WINDS UP TO 40 MPH ARE STILL POSSIBLE
OVER THE NEXT HOUR.
LAT...LON 3787 8965 3784 8966 3782 8969 3783 8973
3785 8975 3788 8981 3820 8969 3820 8959
3795 8960
TIME...MOT...LOC 1041Z 270DEG 39KT 3820 8933 3786 8948
$$
BROWNINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 5:02 AM CDT, 17 minutes earlier.
Area forecast discussion, Oct 26, 5:02 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
502 AM CDT TUE OCT 26 2010
.DISCUSSION...
/455 AM CDT TUE OCT 26 2010/
STRONG CDFNT EXTENDED FROM SFC LOW OVER MN S THROUGH THE STL METRO
AREA...THEN SW INTO NERN TX. SQUALL LINE WITH DAMAGING WINDS AND
A QUICK SHOT OF HEAVY RAIN WAS JUST AHEAD OF THIS FRONT FROM NEAR
PALMYRA ILLINOIS SW TO ANNAPOLIS MISSOURI. THIS FAST MOVING LINE
OF STORMS SHOULD PUSH E OF THE CWA BY ABOUT 13Z TUE WITH ONLY
SCATTERED LIGHT SHOWERS OR SPRINKLES EXPECTED ACROSS THE AREA FOR
THE REST OF THE MRNG BEHIND THIS FRONT. THE SKY WILL CLEAR OUT
LATER THIS MRNG AND THIS AFTN AS THE DRY SLOT MOVES NEWD THROUGH
THE AREA S OF THE MID-UPPER LEVEL LOW OVER THE NRN PLAINS...AND AS
LOW LEVEL CAA AND DRYING OCCURS BEHIND THE 850 MB TROUGH/SFC
CDFNT. WIND ADVISORY IS IN EFFECT FOR MAINLY NERN MO AND W CNTRL
IL...JUST N OF STL DUE TO THE TIGHT SFC PRESSURE GRADIENT OVER
THIS AREA S OF THE INTENSE...DEEP SFC LOW OVER MN. ALTHOUGH
TEMPERATURES WILL BE COOLER TODAY THROUGH WEDNESDAY THEY WILL
STILL BE NEAR SEASONAL NORMALS. A SECOND...WEAKER CDFNT WILL MOVE
SOUTHEASTWARD THROUGH THE AREA ON WEDNESDAY. THIS FRONT WILL GO
THROUGH DRY...BUT WILL BRING A REINFORCING SHOT OF COLDER AND
DRIER AIR INTO THE REGION FOR WED NGT. THE MODELS BRING THE ZERO
DEGREE 850 MB ISOTHERM SWD INTO CNTRL MO WED NGT. BELOW NORMAL
TEMPERATURES CAN BE EXPECTED FOR WED NGT THROUGH AT LEAST THU NGT
AS A STRONG RIDGE OF HIGH PRESSURE BUILDS SEWD INTO THE AREA. THE
COLDEST NIGHT WILL LIKELY BE THU NGT WHEN GOOD RADIATIONAL COOLING
NEAR THE SFC RIDGE AXIS IS EXPECTED. WITH A CLEAR SKY...LIGHT WIND...
LOW SFC DEW POINTS...AND TEMPERATURES FALLING INTO THE LOWER TO
MIDDLE 30S THERE SHOULD BE FROST. A GRADUAL WARMING TREND SHOULD
BEGIN FRI AFTN AS MID-UPPER LEVEL HEIGHTS RISE AND THE SFC/850 MB
RIDGE AXIS PUSHES SE OF THE AREA WITH RISING 850 MB TEMPERATURES
AND SFC WINDS BECOMING SLY.
GKS
&&
.AVIATION...
/1144 PM CDT MON OCT 25 2010/
SQUALL LINE HAS RAPIDLY FORMED FROM WEST CENTRAL INTO SOUTHWEST
MISSOURI. STORMS ARE MOVING TO THE NORTHEAST AT SPEEDS OF 45 MPH.
SCATTERED TO BROKEN AREAS OF MODERATE TO STRONG THUNDERSTORMS
MOVING OVER CENTRAL MISSOURI. WE PUSHED UP THE ARRIVAL OF THE LINE
OVER PARTS OF EAST CENTRAL MISSOURI. EXPECTED CONVECTION TO END
AROUND 0900 UTC. STRONG AND GUSTY WINDS WILL CONTINUE DURING THE
DAY ON TUESDAY.
SPECIFICS FOR KSTL...SQUALL LINE HAS RAPIDLY DEVELOPED OVER WEST
CENTRAL MISSOURI INTO SOUTHWEST MISSOURI AT THIS TIME. EXPECT
STRONG SQUALL LINE TO MOVE INTO STL AREA BETWEEN 0900-1100 UTC EXPECT
POSSIBLE WIND GUSTS TO 40-45 KTS.
RP
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KNOX MO-LEWIS MO-
LINCOLN MO-MARION MO-MONROE MO-PIKE MO-RALLS MO-SHELBY MO.
IL...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ADAMS IL-BOND IL-
BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
IL-MACOUPIN IL-MADISON IL-MARION IL-MONTGOMERY IL-PIKE IL.
&&
WFO LSXHazardous weather outlook, Oct 25, 8:49 PM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 849 PM CDT MON OCT 25 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 849 PM CDT MON OCT 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A LINE OF SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA OVERNIGHT. WIDESPREAD DAMAGING WINDS AND FAST-MOVING TORNADOES ARE LIKELY TO OCCUR WITH THIS LINE. THE SEVERE LINE OF STORMS WILL BE MOVING RAPIDLY DURING THE OVERNIGHT HOURS...SO IT IS VERY IMPORTANT THAT THE PUBLIC MONITORS THE WEATHER AND IS ABLE TO TAKE SHELTER QUICKLY WHEN A WARNING IS ISSUED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT OF DAMAGING WINDS AND FAST-MOVING TORNADOES WILL CONTINUE ON TUESDAY MORNING AS A LINE OF THUNDERSTORMS CONTINUES MOVING RAPIDLY ACROSS SOUTH CENTRAL ILLINOIS. WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED ON TUESDAY FOR SOME PARTS OF NORTHERN MISSOURI AND SOUTHWEST ILLINOIS. PLEASE SEE THE WIND ADVISORY FOR MORE INFORMATION. ELSEWHERE...WIND GUSTS OF 25 TO 35 MPH CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WIND AND TORNADO DAMAGE TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. CVKING
In the hours before
Local storm report, Oct 26, 4:40 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
440 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 AM TSTM WND GST 1 NNW BETHALTO 38.91N 90.05W
10/26/2010 M50 MPH MADISON IL AWOS
ALTON AWOS
&&
TRUETTLocal storm report, Oct 26, 4:41 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
441 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM TSTM WND DMG CARROLLTON 39.30N 90.41W
10/26/2010 GREENE IL LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 108 BETWEEN 7TH AND 8TH STREETS.
&&
BRITTLocal storm report, Oct 26, 4:48 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
448 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG MANCHESTER 38.59N 90.51W
10/26/2010 ST. LOUIS MO TRAINED SPOTTER
2 HOUSES WITH 6 INCH TREE LIMBS ON ROOF
&&
TRUETTLocal storm report, Oct 26, 4:50 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
450 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND DMG KIRKWOOD 38.58N 90.42W
10/26/2010 ST. LOUIS MO AMATEUR RADIO
SIX INCH LIMBS DOWN ON CARS AND HOMES ON THE NORTH SIDE
OF THE CITY.
&&
BRITTLocal storm report, Oct 26, 4:55 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
455 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 AM TSTM WND GST SWANSEA 38.54N 89.99W
10/26/2010 E55 MPH ST. CLAIR IL TRAINED SPOTTER
50-55 MPH GUSTS
&&
TRUETTLocal storm report, Oct 26, 5:09 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
509 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 AM TSTM WND GST 4 SE O'FALLON 38.55N 89.86W
10/26/2010 M45 MPH ST. CLAIR IL ASOS
OB FROM SCOTT AIR FORCE BASE
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 12:56 AM CDT | Severe Thunderstorm Warning | LSX | Adams | 31 min |
| Oct 26, 1:13 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 47 min |
| Oct 26, 1:19 AM CDT | Tornado Warning | LSX | Adams, Brown, Pike | 41 min |
| Oct 26, 1:39 AM CDT | Severe Thunderstorm Warning | LSX | Adams | 51 min |
| Oct 26, 1:56 AM CDT | Tornado Warning | LSX | Brown | 19 min |
| Oct 26, 3:34 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 41 min |
| Oct 26, 3:34 AM CDT | Tornado Warning | LSX | Calhoun, Greene, Jersey, Pike | 41 min |
| Oct 26, 4:09 AM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey, Macoupin, Madison, Monroe, Randolph and 1 more | 66 min |
| Oct 26, 4:33 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Macoupin, Madison, Marion and 2 more | 57 min |
| Oct 26, 4:44 AM CDT | Tornado Warning | LSX | Saint Clair | 23 min |
| Oct 26, 5:15 AM CDT | Tornado Warning | LSX | Bond, Clinton, Fayette, Montgomery | 30 min |
| Oct 26, 5:30 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Marion, Montgomery, Washington | 45 min |
| Oct 26, 5:54 AM CDT | Tornado Warning | LSX | Fayette | 21 min |
| Oct 26, 6:03 AM CDT | Tornado Warning | LSX | Marion | 17 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.